MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: requested, not provided.Weight: (b)(6).Ethnicity: requested, not provided.Race: requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.(b)(4).A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the glidesheath slender was used during the procedure.They had radial access in left radial artery.At the end of procedure, the catheter and wire were removed.The valve broke and blood was pouring out of the end of the sheath.The estimated blood loss was less than 250cc.The patient's condition was fine, no injuries.There was no negative outcome of the procedure.There was no patient injury, medical/surgical intervention required.Additional information was received on 30nov2020.The procedure being performed was a diagnostic cardiac catheterization.The wire and catheter were being removed from the sheath when the valve broke.The patient's condition was stable.
 
Additional Manufacturer Narrative
One 6fr glidesheath sheath was received for product evaluation.Visual inspection revealed no damage on the device.A blood like substance was noted throughout the side tube and the sheath shaft.The sheath was then subjected to leak testing.The distal end of the sheath was inserted into a 12 fr balloon.The distal end of the balloon was connected to a controlled air supply system.The 3-way stopcock (3wsc) was closed, and the air pressure was increased to 4.3 psi (equivalent to 222 mmhg).The setup was submerged underwater for approximately 30 seconds.Air bubbles were observed.A dilator for investigational purposes was then inserted into the sheath.This assembly was submerged in water, and air bubbles were detected for 30 seconds.To check for damage at the crosscut valve, the valve was dissected and observed under microscope.Damage was observed at the center of the crosscut valve.The complaint can be confirmed for crosscut valve mechanical damage due to the damage noted on the valve.Based on the investigation, the likely cause of the event is off-center insertion of the dilator and significant off axis maneuvering resulting in damage of the crosscut valve.The damage noted at the crosscut valve likely caused the leakage.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11018549
Report Number1118880-2020-00328
Device Sequence Number4396532
Product Code DYB
UDI-Device Identifier00389701011233
UDI-Public00389701011233
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberN/A
Device Catalogue Number30-1060
Device Lot NumberYF20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight68